Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

November 10, 2021Pittsburg County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Nov 10, 2021, 8:33 PM CST for Pittsburg County, Oklahoma. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 10, 2021, 8:33 PM CST (02:33 UTC)
Expired
Nov 10, 2021, 9:00 PM CST
In force
27 min
Issued by
NWS Tulsa, OK
Hail
0.75 in
Wind
50

County Pittsburg County, OK

The radar

The Western Arkansas radar (KSRX), 132 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 2.6 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2021-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 964 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2021-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
964 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
884 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted.

080 
WWUS84 KTSA 110233
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
833 PM CST Wed Nov 10 2021
 
OKZ073-110300-
Pittsburg OK-
833 PM CST Wed Nov 10 2021

...A strong thunderstorm will impact portions of southeastern
Pittsburg County through 900 PM CST...

At 833 PM CST, Doppler radar indicated a strong thunderstorm 3 miles
southeast of Savanna, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations in or near the path include...
Mcalester...                      Hartshorne...
Krebs...                          Savanna...
Alderson...                       Mcalester Regional Airport...
Blanco...                         Haileyville...
Pittsburg...                      Dow...
Bache...                          

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
southeastern Oklahoma.

&&

LAT...LON 3486 9591 3499 9551 3485 9551 3474 9552
      3469 9585
TIME...MOT...LOC 0233Z 254DEG 30KT 3480 9580 

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

$$

Lacy

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Nov 10, 5:21 PM CST, 3 hours 12 minutes earlier.

Area forecast discussion, Nov 10, 5:21 PM CST, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
521 PM CST Wed Nov 10 2021

...New AVIATION...

.SHORT TERM...
(Through Tonight)
Issued at 139 PM CST Wed Nov 10 2021

Cap continues to slowly erode this afternoon in association with
stronger forcing/low level moisture transport ahead of approaching
upper trough. Extensive cloud cover, including scattered showers
have inhibited stronger surface heating but still expect SBCAPES
to climb into the 1000-1300 J/kg range by late afternoon.

Strong to severe storms are expected to develop in the 22-00Z time
frame west of Tulsa along frontal boundary with convective line
moving into the metro by early evening. Although deep layer shear
will be somewhat marginal, steep mid level lapse rates and low wet
bulb zero heights will support the potential for severe hail.
Further south, across southeast Oklahoma, a discrete thunderstorm or
two may develop ahead of main convective line. 0-1 km shear will
increase into the 35-40 knot range in association with low level
jet and at least a limited tornado threat with large hail/damaging
winds will persist through the evening hours. In addition, brief
heavy rainfall will be possible over much of the region as PWAT
values climb to around 1.25 inches, which is 2 standard deviations
from normal. With dormant vegetation over some of the area,
localized flooding will be possible with a few of the stronger
storms.

The overall severe threat will begin to slowly diminish as line of
storms move into northwest Arkansas late this evening with the
heavier precipitation shifting east of area around 3 am.

&&

.LONG TERM...
(Thursday through next Tuesday)
Issued at 139 PM CST Wed Nov 10 2021

Cooler conditions into Thursday behind front with high temperatures
in the lower 60s. A secondary mid level vort max will rotate
around backside of stronger upper low developing over the western
Great Lakes region late Thursday night into early Friday morning.
A few light rain showers will be possible during this time across
NE OK/NW AR with a secondary surge of cooler air into the day
Friday. 1026 MB surface high pressure progged to build over the
region by Saturday morning and with light winds/clear skies,
expect the potential for a more widespread freeze. Another weak
cold front will move through on Sunday but with limited moisture
to work with, any precipitation would be light a best. As zonal
flow aloft becomes established into the early part of next week,
warmer conditions are expected with increasing southerly winds.

&&

.AVIATION...
(00Z TAFS)
Issued at 505 PM CST Wed Nov 10 2021
Cluster of thunderstorms will likely impact the NE OK TAF sites
between the 00-04Z time period with LIFR visibilities in the
stronger storms. Similar brief/tempo conditions are expected at
MLC and NW AR TAF sites later this evening. Behind the main
convective line, a brief period of stratiform precip with higher
based VFR ceilings will be possible before skies clear from west
to east between 06-09Z. Also a period of gusty northwest winds
behind the front, especially at E OK TAF sites, before decreasing
Thursday morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   45  63  42  55 /  80   0  20   0
FSM   49  64  42  59 / 100   0  10  20
MLC   46  63  42  58 / 100   0   0  10
BVO   42  61  40  53 /  80   0  20   0
FYV   43  60  37  54 / 100   0  10  20
BYV   45  58  40  51 / 100   0  10  10
MKO   45  61  42  54 /  90   0  10  10
MIO   43  59  40  51 /  90   0  20  10
F10   45  63  41  56 /  90   0  10  10
HHW   49  64  41  61 / 100   0   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...12
LONG TERM....12
AVIATION...12
Hazardous weather outlook, Nov 10, 4:38 PM CST, 3 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
438 PM CST Wed Nov 10 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111130-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
438 PM CST Wed Nov 10 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Remainder of this Afternoon and Tonight.

TORNADO.
	RISK...Limited.
	AREA...Southeast Oklahoma.
	ONSET...After 6 PM.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Eastern Oklahoma.
	ONSET...Ongoing.

HEAVY RAIN AND FLASH FLOOD.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...Ongoing.

DISCUSSION...

Scattered strong thunderstorms have started to develop across
portions of eastern Oklahoma late this afternoon.  The thunderstorm
activity will likely continue to increase in coverage and intensity
into the evening hours. Some of these storms could be severe with
damaging winds and hail to the size of quarters the main concerns.
Although the overall tornado threat is limited, the potential for a
tornado or two will exist for a short time early this evening across
southeast Oklahoma. The overall severe weather potential will begin
to decrease as storms move into northwest Arkansas late this evening
although a few strong storms could persist. In addition to the
severe thunderstorm potential, localized heavy rainfall and flash
flooding are possible through the evening hours.  The heavier
precipitation will shift east of northwest Arkansas between Midnight
and 3 AM.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...No Hazards.
FRIDAY...High Wind Potential.
SATURDAY THROUGH TUESDAY...No Hazards.

EXTENDED DISCUSSION...
A reinforcing cold front will pass Thursday night with gusty
northerly winds and cooler temperatures on Friday. Dry and cooler
weather continues through the weekend with warmer temperatures and
a return to southerly winds by early next week.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Nov 10, 8:06 PM CST, 27 minutes before
Special Weather Statement
National Weather Service Tulsa OK
806 PM CST Wed Nov 10 2021

OKZ053-110230-
Choctaw OK-
806 PM CST Wed Nov 10 2021

...A strong thunderstorm will impact portions of western Choctaw
County through 830 PM CST...

At 806 PM CST, Doppler radar indicated a strong thunderstorm 10 miles
south of Boswell, moving northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations in or near the path include...
Boswell...                        Soper...
Unger...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
southeastern Oklahoma.

&&

LAT...LON 3387 9584 3391 9588 3393 9592 3395 9594
      3397 9594 3411 9576 3392 9561 3391 9564
      3391 9567 3388 9570 3390 9575 3389 9576
      3387 9577
TIME...MOT...LOC 0206Z 235DEG 15KT 3388 9590

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Lacy
Special weather statement, Nov 10, 8:14 PM CST, 19 minutes before
Special Weather Statement
National Weather Service Tulsa OK
814 PM CST Wed Nov 10 2021

OKZ057-058-062-063-110300-
Craig OK-Delaware OK-Ottawa OK-Mayes OK-
814 PM CST Wed Nov 10 2021

...Strong thunderstorms will impact portions of eastern Craig,
northern Delaware, Ottawa and northeastern Mayes Counties through 900
PM CST...

At 814 PM CST, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles south of Chetopa to 3 miles northeast of
Vinita to 5 miles northwest of Salina. Movement was east at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations in or near the path include...
Miami...                          Vinita...
Baxter Springs...                 Jay...
Grove...                          Commerce...
Fairland...                       Afton...
Quapaw...                         Langley...
Welch...                          Bernice...
Ketchum...                        Spavinaw...
Bluejacket...                     Wyandotte...
Disney...                         Treece...
Pensacola...                      Picher...

This includes Interstate 44 between mile markers 283 and 324.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
northeastern Oklahoma.

&&

LAT...LON 3650 9462 3640 9460 3634 9527 3666 9515
      3700 9514 3700 9462
TIME...MOT...LOC 0214Z 263DEG 43KT 3698 9510 3667 9510 3634 9522

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Lacy
Special weather statement, Nov 10, 8:18 PM CST, 15 minutes before
Special Weather Statement
National Weather Service Tulsa OK
818 PM CST Wed Nov 10 2021

OKZ062-063-067>069-110315-
Adair OK-Cherokee OK-Delaware OK-Mayes OK-Wagoner OK-
818 PM CST Wed Nov 10 2021

...Strong thunderstorms will impact portions of southern Delaware,
southeastern Mayes, northwestern Adair, southeastern Wagoner and
Cherokee Counties through 915 PM CST...

At 818 PM CST, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles south of Locust Grove to 7 miles
northeast of Wagoner to near Okay. Movement was east at 45 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations in or near the path include...
Tahlequah...                      Wagoner...
Fort Gibson...                    Westville...
West Siloam Springs...            Colcord...
Kansas...                         Okay...
Hulbert...                        Watts...
Oaks...                           Christie...
Peggs...                          Maryetta...
Leach...                          Scraper...
Twin Oaks...                      Baron...
Eldon...                          Proctor...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
northeastern and east central Oklahoma.

&&

LAT...LON 3601 9454 3575 9471 3579 9513 3581 9513
      3581 9534 3582 9535 3582 9543 3603 9532
      3617 9528 3627 9458
TIME...MOT...LOC 0218Z 270DEG 41KT 3616 9518 3601 9525 3587 9533

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Lacy
Local storm report, Nov 10, 8:22 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
822 PM CST WED NOV 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     5 NNW BROKEN ARROW      36.12N 95.83W
11/10/2021                   TULSA              OK   TRAINED SPOTTER

            POWER LINES DOWN AND BROKEN POWER POLES
            ALONG 31ST STREET BETWEEN 130TH AND 137TH
            EAST AVE. TIME IS APPROXIMATE.

&&
Special weather statement, Nov 10, 8:24 PM CST, 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
824 PM CST Wed Nov 10 2021

OKZ070-110300-
Muskogee OK-
824 PM CST Wed Nov 10 2021

...A strong thunderstorm will impact portions of northwestern
Muskogee County through 900 PM CST...

At 824 PM CST, Doppler radar indicated a strong thunderstorm over
Boynton, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations in or near the path include...
Muskogee...                       Oktaha...
Taft...                           Boynton...
Keefeton...                       Wainwright...
Summit...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
northeastern and east central Oklahoma.

&&

LAT...LON 3574 9569 3580 9546 3580 9542 3582 9536
      3581 9532 3557 9527 3559 9571
TIME...MOT...LOC 0224Z 259DEG 21KT 3566 9563

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Lacy
Special weather statement, Nov 10, 8:33 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
833 PM CST Wed Nov 10 2021

OKZ073-110300-
Pittsburg OK-
833 PM CST Wed Nov 10 2021

...A strong thunderstorm will impact portions of southeastern
Pittsburg County through 900 PM CST...

At 833 PM CST, Doppler radar indicated a strong thunderstorm 3 miles
southeast of Savanna, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations in or near the path include...
Mcalester...                      Hartshorne...
Krebs...                          Savanna...
Alderson...                       Mcalester Regional Airport...
Blanco...                         Haileyville...
Pittsburg...                      Dow...
Bache...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
southeastern Oklahoma.

&&

LAT...LON 3486 9591 3499 9551 3485 9551 3474 9552
      3469 9585
TIME...MOT...LOC 0233Z 254DEG 30KT 3480 9580

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Lacy

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 6:00 PM CSTSpecial Weather StatementTSAOsage15 min
Nov 10, 6:17 PM CSTSevere Thunderstorm WarningTSACreek, Pawnee43 min
Nov 10, 6:20 PM CSTSpecial Weather StatementTSAWashington25 min
Nov 10, 6:26 PM CSTSpecial Weather StatementTSAOsage34 min
Nov 10, 6:38 PM CSTSpecial Weather StatementTSATulsa37 min
Nov 10, 6:43 PM CSTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Tulsa47 min
Nov 10, 6:47 PM CSTSpecial Weather StatementTSANowata, Washington43 min
Nov 10, 6:54 PM CSTSpecial Weather StatementTSANowata36 min
Nov 10, 7:00 PM CSTSpecial Weather StatementTSATulsa30 min
Nov 10, 7:01 PM CSTSpecial Weather StatementTSACreek29 min
Nov 10, 7:07 PM CSTSevere Thunderstorm WarningTSACreek, Rogers, Tulsa, Wagoner38 min
Nov 10, 7:20 PM CSTSevere Thunderstorm WarningTSANowata25 min
Nov 10, 7:20 PM CSTTornado WarningTSARogers, Tulsa10 min
Nov 10, 7:22 PM CSTSevere Thunderstorm WarningTSANowata, Rogers23 min
Nov 10, 7:23 PM CSTAreal Flood AdvisoryTSACreek, Okmulgee, Osage, Rogers, Tulsa, Wagoner3 hr
Nov 10, 7:26 PM CSTTornado Warning Tornado observedTSARogers, Tulsa, Wagoner34 min
Nov 10, 7:29 PM CSTSevere Thunderstorm WarningTSACherokee, Mayes, Rogers, Tulsa, Wagoner46 min
Nov 10, 7:41 PM CSTSpecial Weather StatementTSAOkmulgee34 min
Nov 10, 7:48 PM CSTSpecial Weather StatementTSACraig27 min
Nov 10, 7:51 PM CSTTornado WarningTSAMayes, Rogers39 min
Nov 10, 8:04 PM CSTSpecial Weather StatementTSAPittsburg26 min
Nov 10, 8:06 PM CSTSpecial Weather StatementTSAChoctaw24 min
Nov 10, 8:14 PM CSTSpecial Weather StatementTSADelaware, Ottawa46 min
Nov 10, 8:15 PM CSTTornado WarningTSADelaware, Mayes30 min
Nov 10, 8:18 PM CSTSpecial Weather StatementTSAAdair, Cherokee57 min
Nov 10, 8:24 PM CSTSpecial Weather StatementTSAMuskogee36 min
Nov 10, 8:42 PM CSTSevere Thunderstorm WarningTSADelaware33 min
Nov 10, 8:42 PM CSTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware33 min
Nov 10, 8:50 PM CSTSpecial Weather StatementTSAPushmataha25 min
Nov 10, 8:51 PM CSTSpecial Weather StatementTSAMuskogee24 min
Nov 10, 8:55 PM CSTSevere Thunderstorm WarningTSAAdair, Cherokee, Muskogee35 min
Nov 10, 9:05 PM CSTAreal Flood AdvisoryTSACherokee, McIntosh, Mayes, Muskogee, Okmulgee, Wagoner3 hr
Nov 10, 9:17 PM CSTSpecial Weather StatementTSAHaskell, Muskogee, Sequoyah43 min
Nov 10, 9:19 PM CSTSpecial Weather StatementTSAChoctaw26 min
Nov 10, 9:22 PM CSTSpecial Weather StatementTSAPushmataha23 min
Nov 10, 9:44 PM CSTSevere Thunderstorm WarningTSALatimer, LeFlore, Pittsburg, Pushmataha46 min
Nov 10, 9:52 PM CSTSpecial Weather StatementTSAHaskell, Sequoyah38 min
Nov 10, 9:55 PM CSTAreal Flood AdvisoryTSAAdair, Cherokee, Haskell, LeFlore, McIntosh, Muskogee and 1 more3 hr
Nov 10, 10:30 PM CSTSpecial Weather StatementTSALeFlore45 min
Nov 10, 10:49 PM CSTAreal Flood AdvisoryTSALatimer, Pushmataha3 hr
Nov 10, 11:17 PM CSTSpecial Weather StatementTSALeFlore28 min
Nov 10, 9:13 PM CSTSpecial Weather StatementTSABenton, Washington47 min
Nov 10, 10:08 PM CSTSpecial Weather StatementTSASebastian37 min
Nov 10, 10:34 PM CSTSpecial Weather StatementTSAFranklin, Sebastian41 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.